MAUDE Adverse Event Report: INPECO SA ACCELERATOR A 3600; LABORATORY AUTOMATION SYSTEM

INPECO SA ACCELERATOR A 3600; LABORATORY AUTOMATION SYSTEM
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Joint Dislocation (2374)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The laboratory employee was doing the recovery of error 2185 "tip blocked in chamber" when he/her injured him/herself.According to the information provided by the client, the employee is under medical care, and he/she is absent from work 17 days as of (b)(6).It is still unknown if other medical treatments have been performed.The first instruction of the troubleshooting procedure is "contact the service assistant to perform the following steps", but he/her did not do it.Moreover, he/her removed the long upper side panel, that was not to be removed according to the procedure itself.Therefore, the design of the aliquoter module's panel and the procedure to handle it are considered adequate.No actions are foreseen to be taken by inpeco.
 
Event or Problem Description
The client reported that a laboratory operator was injured during troubleshooting of a "tip chamber jam" on the aliquoter module.The employee removed the long upper side panel and hit him/herself on the jaw causing a dislocation.The employee visited the emergency department and has been off work since then.

Brand Name
ACCELERATOR A 3600
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, 6883
SZ  6883
Manufacturer (Section G)
INPECO SPA
via givoletto 15
val della torre, 10040
IT   10040
Manufacturer Contact
eva balzarotti
via torraccia 26
novazzano, 6883
SZ   6883
MDR Report Key17955313
Report Number3010825766-2023-00011
Device Sequence Number20584756
Product Code CEM
UDI-Device Identifier07640172341001
UDI-Public(01)07640172341001(11)200604
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation 505
Type of Report Initial
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Initial Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown